Alert archive / Ohio / Flash Flood Warnings in 2024
Flash Flood Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Aug 17, 2024, 7:16 PM EDT for Portage County, Ohio. It was in force for 4 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2024, 7:16 PM EDT (23:16 UTC)
- Expired
- Aug 17, 2024, 11:37 PM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Portage County, OH
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:32 PM EDT | FLOOD | 4 E Ravenna, OH | Report from mPING: Yard/Basement Flooding. |
| Aug 17, 7:35 PM EDT | FLASH FLOOD | 1 S Ravenna, OH | Multiple vehicles stranded in high water with several rescues needed, especially on south side of Ravenna. |
| Aug 17, 7:44 PM EDT | FLOOD | 1 Ene Kent, OH | Video received via social media shows standing water up to 8 inches deep across parts of the Kent State campus. |
| Aug 17, 7:44 PM EDT | FLASH FLOOD | 1 W Ravenna, OH | Video on social media shows flooding in the West Park Estates mobile home park. |
| Aug 17, 7:45 PM EDT | FLASH FLOOD | 1 Ene Kent, OH | Photos received on social media show significant amounts of standing water at the Campus Pointe Apartments near Kent State, with water up to the tops of tires on some cars. |
| Aug 17, 7:53 PM EDT | FLASH FLOOD | 1 E Kent, OH | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941
WGUS51 KCLE 172316
FFWCLE
OHC133-180415-
/O.NEW.KCLE.FF.W.0016.240817T2316Z-240818T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
716 PM EDT Sat Aug 17 2024
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Central Portage County in northeastern Ohio...
* Until 1215 AM EDT.
* At 716 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen in the last hour. Additional rainfall amounts up to
1.5 inches are possible in the warned area over the next hour.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ravenna, Kent, Tallmadge, Streetsboro, Mogadore, Brimfield, Brady
Lake and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4111 8115 4106 8124 4106 8139 4107 8139
4112 8139 4114 8139 4116 8139 4117 8139
4118 8139 4121 8132 4124 8106 4121 8106
4115 8108
FLASH FLOOD...RADAR INDICATED
$$
Sullivan4 follow-up statements
838
WGUS71 KCLE 172323
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
723 PM EDT Sat Aug 17 2024
OHC133-180415-
/O.CON.KCLE.FF.W.0016.000000T0000Z-240818T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-
723 PM EDT Sat Aug 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT SUNDAY
FOR CENTRAL PORTAGE COUNTY...
At 723 PM EDT, local law enforcement reported thunderstorms
producing heavy rain in Ravenna. There have been at least two calls
for water rescues for motorists in and near Ravenna. Between 1.5 and
3 inches of rain have fallen in less than one hour! Additional
rainfall amounts up to 1.5 inches are possible in the warned area in
the next hour. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Ravenna, Kent, Tallmadge, Streetsboro, Mogadore, Brimfield, Brady
Lake and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4111 8115 4106 8124 4106 8139 4107 8139
4112 8139 4114 8139 4116 8139 4117 8139
4118 8139 4121 8132 4124 8106 4121 8106
4115 8108
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Sullivan352
WGUS71 KCLE 172357
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
757 PM EDT Sat Aug 17 2024
OHC133-180415-
/O.CON.KCLE.FF.W.0016.000000T0000Z-240818T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-
757 PM EDT Sat Aug 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT SUNDAY
FOR CENTRAL PORTAGE COUNTY...
At 757 PM EDT, There have been numerous stranded motorists, some
needing rescued, and flooded basements in and near Ravenna. Flooding
has also been reported in and near Kent. Between 2 and 4.5 inches of
rain have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Ravenna, Kent, Tallmadge, Streetsboro, Mogadore, Brimfield, Brady
Lake and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4111 8115 4106 8124 4106 8139 4107 8139
4112 8139 4114 8139 4116 8139 4117 8139
4118 8139 4121 8132 4124 8106 4121 8106
4115 8108
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Sullivan720
WGUS71 KCLE 180050
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
850 PM EDT Sat Aug 17 2024
OHC133-180415-
/O.CON.KCLE.FF.W.0016.000000T0000Z-240818T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-
850 PM EDT Sat Aug 17 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT SUNDAY
FOR CENTRAL PORTAGE COUNTY...
At 850 PM EDT, Flash flooding is still ongoing across parts of the
warned area with roads closed, especially in and near Ravenna.
Between 2 and 4.5 inches of rain have fallen. Flooding impacts will
continue, but no additional rainfall is expected. Flash flooding is
already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Ravenna, Kent, Tallmadge, Streetsboro, Mogadore, Brimfield, Brady
Lake and Sugar Bush Knolls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4111 8115 4106 8124 4106 8139 4107 8139
4112 8139 4114 8139 4116 8139 4117 8139
4118 8139 4121 8132 4124 8106 4121 8106
4115 8108
FLASH FLOOD...OBSERVED
$$
Sullivan690
WGUS71 KCLE 180337
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
1137 PM EDT Sat Aug 17 2024
OHC133-180347-
/O.CAN.KCLE.FF.W.0016.000000T0000Z-240818T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Portage OH-
1137 PM EDT Sat Aug 17 2024
...FLASH FLOOD WARNING FOR CENTRAL PORTAGE COUNTY HAS BEEN REPLACED
WITH A FLOOD ADVISORY...
&&
LAT...LON 4111 8115 4106 8124 4106 8139 4107 8139
4112 8139 4114 8139 4116 8139 4117 8139
4118 8139 4121 8132 4124 8106 4121 8106
4115 8108
$$
SullivanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:41 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 17, 3:41 PM EDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 341 PM EDT Sat Aug 17 2024 .SYNOPSIS... Low pressure over lower Michigan will drift east to Lake Ontario by Sunday evening as a trailing cold front slowly crosses the area tonight. High pressure will build over the region in the early to mid-week period. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Convective activity has increased this afternoon and will persist until about 00Z with some decrease thereafter. Effective wind shear of 20-25 knots with MLCAPE of 1500-2000 J/KG will allow the activity to continue with some potential for strong to severe wind and perhaps marginally severe hail mainly east of I-71. Areas of heavy rain are likely along the lakeshore where storms persist especially from Conneaut east into Erie County PA. The region will be dominated by a slow moving low pressure over the eastern Great Lakes through Sunday night. Somewhat of a hybrid synoptic/lake enhanced rain event is expected. Scattered to numerous showers and thunderstorms can be expected with peak activity being diurnally driven in the afternoon and be mainly north of US Route 30 and east of I-71. The heaviest rainfall will be in the lakeshore counties from CLE east to ERI where 1-2.5" is possible with repeated activity. More stable and drier air will filter into the region later Sunday night. Lows tonight will be in the 60s with readings about 5 degrees cooler Sunday night. Highs on Sunday will be in the 70s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Surface low pressure and associated deep upper level trough will continue to exit the Great Lakes region to the east on Monday. Broad scale northwesterly flow, lingering low level moisture, and cooler air aloft over a warm lake will allow for lingering lake enhanced rain showers to persist early Monday morning through the afternoon across Northeast Ohio and Northwest Pennsylvania. Large scale subsidence under Canadian high pressure will allow for dry and quiet conditions across the region through the remainder of the short term period. Northerly flow through the short term will keep temperatures below normal in the low to mid 70s for highs and upper 40s to lower 50s for overnight lows. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Quiet and dry weather will continue through the long term period as the aforementioned high pressure gradually builds eastward across the Great Lakes region and into the Mid Atlantic region through the long term. Afternoon high temperatures during the period will begin in the mid-70s while gradually warming to the mid 80s by Saturday. Overnight low temperatures follow a similar trend as they begin near 50 degrees Wednesday night before settling in the mid to upper 60s by Friday night. && .AVIATION /18Z Saturday THROUGH Thursday/... VFR conditions prevail across the region but diurnal heating has initiated convection over northern Ohio and central Ohio. The coverage and intensity will increase until near 21Z ahead of a diffuse slow moving cold front that extends from just south of CHI to southern lower Michigan. The front will sag southeast into the region tonight will gradual wind shift to the west and then northwest. Scattered Showers and thunderstorms with MVFR ceilings and visibility will become concentrated east of I-71 and especially along I-90 east of CLE. The activity is somewhat diurnal and will wane toward sunset and after the weak frontal passage with peak coverage/intensity from 19-22Z. Southwest winds of 10-15 knots can be expected with gusts around 20 knots but higher in storms near 30-40 knots. Lower clouds will spread into the region after midnight with generally MVFR conditions with areas of IFR which will improve toward noon on Sunday. Outlook...Non-VFR possible in showers and thunderstorms through Monday mainly in the afternoon and early evening. Widespread non- VFR appears most likely in low ceilings Sunday into Monday. && .MARINE... Upper level low persists over the Great Lakes region through the weekend while a surface low drags a cold front east through early Sunday morning. Southwest winds 10 to 15 knots will keep wave heights offshore and below 3 feet through the rest of today and into Sunday afternoon. Winds turn northwesterly while increasing to 15-20 knots by late Sunday afternoon and 15-25 knots by Sunday evening. This will allow for wave heights to build to 3-6 feet. Expect for winds and waves to be above small craft criteria late Sunday night through Tuesday afternoon/evening with a Small Craft Advisory and Beach Hazards Statement likely needed through that time period. Lingering surface troughing will persist across Lake Erie through Monday morning before high pressure builds overhead Monday into Tuesday. The high will allow for northerly winds to decrease to 10- 15 knots by Tuesday night. As the high builds east across the Great Lakes region through next week, generally easterly winds behind the aforementioned cold front will continue into Friday. The aforementioned surface troughing coupled with cooler 850 mb temperatures and a warm lake surface temperature will create an environment favorable for waterspouts to develop from tonight through the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. NY...None. MARINE...None. && SYNOPSIS...LaPlante NEAR TERM...LaPlante SHORT TERM...Iverson LONG TERM...Iverson AVIATION...LaPlante MARINE...Iverson
Hazardous weather outlook, Aug 17, 4:29 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 429 AM EDT Sat Aug 17 2024 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-180830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 429 AM EDT Sat Aug 17 2024 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon. A few of these storms may be strong to severe with isolated damaging wind gusts possible. Heavy rainfall may lead to localized flooding during this time, primarily in low-lying or urban areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-180830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 429 AM EDT Sat Aug 17 2024 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon. A few of these storms may be strong to severe with isolated damaging wind gusts possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 17, 6:29 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Cleveland OH
629 PM EDT Sat Aug 17 2024
PAZ001>003-172330-
Northern Erie PA-Southern Erie PA-Crawford PA-
629 PM EDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ERIE AND
NORTHWESTERN CRAWFORD COUNTIES THROUGH 730 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albion, or 10 miles southeast of Conneaut, moving northeast at 30
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Erie, Edinboro, Waterford, Albion, Conneautville, Cranesville,
Springboro, Platea, Mill Village, and McKean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4187 7987 4172 8046 4180 8052 4186 8052
4214 8004
TIME...MOT...LOC 2229Z 245DEG 25KT 4181 8043
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GaruckasSpecial weather statement, Aug 17, 6:32 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
632 PM EDT Sat Aug 17 2024
OHZ011-013-020>022-172330-
Summit OH-Geauga OH-Portage OH-Medina OH-Cuyahoga OH-
632 PM EDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PORTAGE...
SOUTHWESTERN GEAUGA...SOUTHEASTERN CUYAHOGA...NORTHEASTERN MEDINA AND
NORTHERN SUMMIT COUNTIES THROUGH 730 PM EDT...
At 631 PM EDT, Doppler radar was tracking a strong thunderstorm near
Medina, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Akron, Cuyahoga Falls, Brunswick, North Royalton, Kent, Solon,
Hudson, Twinsburg, Streetsboro, Macedonia, South Russell, Mantua,
Stow, Broadview Heights, Aurora, Brecksville, Bedford, Bedford
Heights, Hinckley, and Fairlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4109 8169 4124 8186 4147 8128 4123 8114
TIME...MOT...LOC 2231Z 246DEG 29KT 4117 8177
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GaruckasSpecial weather statement, Aug 17, 6:40 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
640 PM EDT Sat Aug 17 2024
OHZ021-022-032-033-172345-
Summit OH-Portage OH-Stark OH-Mahoning OH-
640 PM EDT Sat Aug 17 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN MAHONING...SOUTHERN
PORTAGE...STARK AND SOUTHERN SUMMIT COUNTIES THROUGH 745 PM EDT...
At 639 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Green to near Massillon to Sugarcreek.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Canton, Massillon, Barberton, Green, Alliance, Tallmadge,
North Canton, Louisville, Sebring, Mogadore, Minerva, Hartville,
Brewster, Navarre, Waynesburg, East Sparta, Wilmot, New Franklin, and
Norton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4103 8165 4117 8100 4114 8100 4113 8097
4090 8102 4090 8109 4073 8109 4072 8124
4065 8124 4065 8143 4066 8146 4064 8164
TIME...MOT...LOC 2239Z 262DEG 20KT 4099 8152 4077 8157 4052 8167
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Aug 17, 6:47 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
647 PM EDT Sat Aug 17 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM Tstm Wnd Dmg 1 W Ravenna 41.16N 81.27W
08/17/2024 Portage OH Law Enforcement
Tree down. Time estimated from radar.
&&
BMSpecial weather statement, Aug 17, 6:51 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Cleveland OH
651 PM EDT Sat Aug 17 2024
OHZ010-011-172345-
Lorain OH-Cuyahoga OH-
651 PM EDT Sat Aug 17 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CUYAHOGA AND
NORTHEASTERN LORAIN COUNTIES THROUGH 745 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
North Ridgeville, or near Elyria, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Lorain, Elyria, Parma, Lakewood, Strongsville, Westlake,
North Royalton, North Ridgeville, Grafton, North Olmsted, Avon, Parma
Heights, Rocky River, Brook Park, Berea, Fairview Park, Middleburg
Heights, Bay Village, and Brooklyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4149 8178 4128 8172 4128 8213 4142 8216
4149 8189
TIME...MOT...LOC 2251Z 255DEG 18KT 4135 8204
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasSpecial weather statement, Aug 17, 7:09 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Cleveland OH
709 PM EDT Sat Aug 17 2024
OHZ011>013-180015-
Geauga OH-Lake OH-Cuyahoga OH-
709 PM EDT Sat Aug 17 2024
...STRONG THUNDERSTORMS WILL IMPACT GEAUGA...CUYAHOGA AND
SOUTHWESTERN LAKE COUNTIES THROUGH 815 PM EDT...
At 709 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Westlake to near Parma to Solon. Movement
was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Willowick, Chardon, Parma, Lakewood, Euclid, Cleveland
Heights, Westlake, Solon, Willoughby, Twinsburg, Eastlake,
Warrensville Heights, Macedonia, South Russell, Middlefield, Burton,
Highland Hills, Chesterland, and North Olmsted.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4161 8116 4157 8100 4143 8100 4134 8127
4135 8158 4140 8197 4150 8196 4148 8189
4149 8174 4155 8162 4164 8148
TIME...MOT...LOC 2309Z 241DEG 23KT 4144 8198 4141 8166 4136 8143
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:14 PM EDT | Special Weather Statement | CLE | Knox, Morrow | 61 min |
| Aug 17, 1:38 PM EDT | Special Marine Warning | CLE | 67 min | |
| Aug 17, 1:50 PM EDT | Special Weather Statement | CLE | Ashtabula | 40 min |
| Aug 17, 1:57 PM EDT | Special Weather Statement | CLE | Geauga | 33 min |
| Aug 17, 2:00 PM EDT | Special Weather Statement | CLE | Lake | 30 min |
| Aug 17, 2:35 PM EDT | Special Weather Statement | CLE | Geauga | 55 min |
| Aug 17, 2:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 49 min |
| Aug 17, 2:47 PM EDT | Special Weather Statement | CLE | Ashtabula | 58 min |
| Aug 17, 2:55 PM EDT | Special Weather Statement | CLE | Lake | 50 min |
| Aug 17, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 26 min |
| Aug 17, 3:18 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Aug 17, 3:35 PM EDT | Special Weather Statement | CLE | Portage | 40 min |
| Aug 17, 3:43 PM EDT | Special Weather Statement | CLE | Lake | 62 min |
| Aug 17, 4:02 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 43 min |
| Aug 17, 4:12 PM EDT | Special Marine Warning | CLE | 70 min | |
| Aug 17, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 44 min |
| Aug 17, 4:20 PM EDT | Special Weather Statement | CLE | Ashtabula | 40 min |
| Aug 17, 4:39 PM EDT | Special Weather Statement | CLE | Medina | 51 min |
| Aug 17, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 39 min |
| Aug 17, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 50 min |
| Aug 17, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 45 min |
| Aug 17, 6:00 PM EDT | Special Weather Statement | CLE | Medina | 60 min |
| Aug 17, 6:15 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 26 min |
| Aug 17, 6:17 PM EDT | Areal Flood Advisory | CLE | Holmes | 3 hr |
| Aug 17, 6:19 PM EDT | Special Weather Statement | CLE | Summit | 56 min |
| Aug 17, 6:32 PM EDT | Special Weather Statement | CLE | Summit | 58 min |
| Aug 17, 6:40 PM EDT | Special Weather Statement | CLE | Stark | 65 min |
| Aug 17, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 28 min |
| Aug 17, 6:51 PM EDT | Special Weather Statement | CLE | Lorain | 54 min |
| Aug 17, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 46 min |
| Aug 17, 7:01 PM EDT | Areal Flood Advisory | CLE | Portage, Summit | 3 hr |
| Aug 17, 7:09 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga | 66 min |
| Aug 17, 7:26 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Aug 17, 7:31 PM EDT | Special Marine Warning | CLE | 89 min | |
| Aug 17, 7:43 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lake | 2 hr |
| Aug 17, 7:45 PM EDT | Special Weather Statement | CLE | Ashtabula, Lake | 75 min |
Nearby
Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.